Side effects of a knee replacement?

Shared by an American physician specializing in internal medicine.

A 65-year-old patient comes in with a rash on both knees, with severe pruritis, and a burning sensation. The patient had her left knee replaced earlier this year for a DJD, and she underwent a right knee replacement 3 months later. However, the right knee was complicated by knee implant failure, and she needed 2 additional surgeries. The left knee was noticed to have swelling approximately 4 months ago, which was drained and grew MRSA. The patient was on IV antibiotics per ID for 12 weeks and completed antibiotics 8 days ago…The rash started a week after the antibiotics were stopped.

0686bf372e1a8eb1e9c5838504c31d17c18957f9

Patient says she has not changed any detergent, soap or clothes. She is on same meds: no new meds or supplements.

Have any ideas what could be happening with this patient? Log into SERMO to read more, and help this doctor out!

 

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>